MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 52

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 52
Catalog Number 01.26.45.0052
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 03 april 2018.(b)(4).Other implants involved: liner: cc e cc light hct flat pe hc liner ø 36 / e reference 01.26.3644 (k120531).(b)(4).Mectacer biolox delta ceramic ball head 12/14 ø 36 size l + 4 reference 01.29.210 ( k112115) (b)(4).Moreover, on 26 march 2018, the supplier of the ball head send us an investigation: the component properties and the microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to a lack of ceramic parts further investigations cannot be done.Clinical evaluation performed by medical affairs director on 23 march 2018.Hip revision surgery occurred 5 months after primary cementless tha due to dislocation.Radiographic images provided show suboptimal acetabular shell position.The reason of this choice cannot be assessed on the basis of only postoperative radiographs.It is not known if the cup migrated after initial positioning or this was the original configuration.There is no reason to suspect a faulty device.
 
Event or Problem Description
On 08 march 2018 medacta's sales representative has been informed by the surgeon that a revision surgery will be necessary due to implant dislocation.Additional information received on 21st march 2018 by sales representative: the cup inlay and head have been removed.The explanted implants are not available.It was not an implant failure but wrong positioning of the cup ( too much anteversion and inclination).The revision was due to bad cup position in primary.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 52
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7402536
Report Number3005180920-2018-00210
Device Sequence Number1216642
Product Code LZO
UDI-Device Identifier07630030807770
UDI-Public07630030807770
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Catalogue Number01.26.45.0052
Device Lot Number172505
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight70